Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 12, 2020, 4:39 AM EDT. It took effect at Oct 12, 2020, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 4:39 AM EDT (08:39 UTC)
- In effect from
- Oct 12, 2020, 12:00 PM EDT
- Expired
- Oct 12, 2020, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
417 WHUS73 KIWX 120839 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 439 AM EDT Mon Oct 12 2020 LMZ043-046-121645- /O.NEW.KIWX.GL.W.0019.201012T1600Z-201013T0000Z/ /O.EXT.KIWX.SC.Y.0071.201013T0000Z-201013T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 439 AM EDT Mon Oct 12 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from noon today to 8 PM EDT this evening. * WINDS...Northwest 15 to 25 knots in the afternoon. Gusts up to 35 knot gales. * WAVES...Building to 5 to 8 feet occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
239 WHUS73 KIWX 121450 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1050 AM EDT Mon Oct 12 2020 LMZ043-046-122300- /O.CON.KIWX.GL.W.0019.201012T1600Z-201013T0000Z/ /O.EXT.KIWX.SC.Y.0071.201013T0000Z-201013T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1050 AM EDT Mon Oct 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY... * WINDS...South 10 to 20 knots, veering northwest and increasing to 15 to 25 knots in the afternoon. Gusts up to 35 knot gales. * WAVES...Building to 5 to 8 feet occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
665 WHUS73 KIWX 122008 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 408 PM EDT Mon Oct 12 2020 LMZ043-046-130415- /O.CON.KIWX.GL.W.0019.000000T0000Z-201013T0000Z/ /O.CON.KIWX.SC.Y.0071.201013T0000Z-201013T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 408 PM EDT Mon Oct 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY... * WINDS...Northwest 15 to 25 knots. Gusts up to 35 knot gales. * WAVES...Building to 5 to 8 feet occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
889 WHUS73 KIWX 122347 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 747 PM EDT Mon Oct 12 2020 LMZ043-046-130600- /O.EXP.KIWX.GL.W.0019.000000T0000Z-201013T0000Z/ /O.CON.KIWX.SC.Y.0071.201013T0000Z-201013T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 747 PM EDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... * WINDS...Northwest 15 to 25 knots. * WAVES...5 to 8 feet occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 12, 4:38 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 12, 4:38 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Northern Indiana
438 AM EDT Mon Oct 12 2020
.SYNOPSIS...
Issued at 356 AM EDT Mon Oct 12 2020
A fast moving cold front will move across the area today and bring
gusty winds, showers, and possibly a few storms. High will be
close to 75. The mild weather will continue through Wednesday
before turning much colder by Friday with highs in the lower 50s.
&&
.SHORT TERM...(Today and Tonight)
Issued at 356 AM EDT Mon Oct 12 2020
A fast moving cold front will bring a round of showers and
possibly some storms to the forecast area this afternoon.
Instability will be quite limited, but fairly strong low and mid
level winds support wind gusts between 40 and 50 mph, especially
along and just behind the front. Otherwise, temperatures will be
mild again with highs most areas close to 75. The latest timing of
the front given extrapolation and the latest model runs suggests
activity from late morning to around evening. Showers wind end by
early tonight and winds will diminish as the gradient slackens.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 356 AM EDT Mon Oct 12 2020
The coldest air will be delayed reaching the area until later in
the week when an upper level trof amplifies over eastern North
America. There is a good chance for rain Thursday associated with
this system and a strong cold front. Much colder weather will
follow Friday through the weekend with highs around 50 or in the
50s and lows dropping close to freezing at times.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 125 AM EDT Mon Oct 12 2020
A small pocket of MVFR ceilings are quickly passing through KFWA.
A second, more uniform are of MVFR stratus will move through
closer to 09z according to current satellite imagery. New for this
update is the possibility that ceilings improve late this
morning, but before rain showers arrive. Confidence is medium on
this, especially at KSBN where the timing between any morning
stratus and frontal cloudiness will be narrow. Timing for rain
shower arrival remains largely on track. If upstream wind gusts
are any indicator, wind gusts may need to be increased in future
TAFs; will continue to monitor.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from noon today to 4 AM EDT Tuesday for
LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 11, 2:34 PM EDT, 14 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 234 PM EDT Sun Oct 11 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 234 PM EDT Sun Oct 11 2020 /134 PM CDT Sun Oct 11 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance for thunderstorms Monday afternoon. Winds may gust up to 40 mph Monday afternoon into early Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-121845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 234 PM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 4 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are likely at times Monday through Saturday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:31 PM EDT | Special Marine Warning | IWX | 89 min | |
| Oct 12, 3:47 PM EDT | Special Marine Warning | IWX | 88 min | |
| Oct 12, 4:15 PM EDT | Special Weather Statement | IWX | Pulaski, Starke, White | 45 min |
| Oct 12, 4:21 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 24 min |
| Oct 12, 4:45 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 30 min |
| Oct 12, 4:57 PM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph | 33 min |
| Oct 12, 5:09 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 51 min |
| Oct 12, 4:18 PM EDT | Special Weather Statement | IWX | Cass | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.